MAUDE Adverse Event Report: STRYKER SPINE-US POLYAXIAL SCREWDRIVER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US POLYAXIAL SCREWDRIVER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48268011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the inner rod of the screwdriver broke.Replacement was available.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
Visual inspection, material analysis, product history review, complaint history review, nc/capa history review, labelling review, risk assessment the customer reported event was confirmed via visual inspection.No fragments were left in the patient.The event resulted in a 5 minute surgical delay.Tip of the inner shaft fractured off.The fractured piece was not returned.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Material analysis was performed and device to have fracture mode of cleavage due to an applied bending overload.Elemental composition for the device with the same lot number is consistent with what is specified on the drawing.The probable root cause of the tip fracture is applied bending overload, most likely occurring from the user applying off axis force to the driver.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREWDRIVER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7926989
Report Number0009617544-2018-00236
Device Sequence Number16522444
Product Code LXH
UDI-Device Identifier07613327356656
UDI-Public07613327356656
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48268011
Device Lot Number179262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1